Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 218, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 2, 2017, 7:28 PM EDT for Dearborn County, Ohio County, Indiana; Boone County, Kentucky. It was in force for 10 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2017, 7:28 PM EDT (23:28 UTC)
- Expired
- Aug 2, 2017, 7:38 PM EDT
- In force
- 10 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dearborn County, IN, Ohio County, IN, Boone County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:30 PM EDT | HAIL 0.5 | E Dillsboro, IN | PHOTO VERIFIED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315
WUUS51 KILN 022328
SVRILN
INC029-115-KYC015-030000-
/O.NEW.KILN.SV.W.0218.170802T2328Z-170803T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
728 PM EDT WED AUG 2 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Ohio County in southeastern Indiana...
Southern Dearborn County in southeastern Indiana...
Central Boone County in northern Kentucky...
* Until 800 PM EDT.
* At 728 PM EDT, a severe thunderstorm was located near Dillsboro,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Lawrenceburg, Greendale, Aurora, Rising Sun, Dillsboro, Wilmington,
French, Hartford, Pate, Belleview, Waterloo, Petersburg and Rabbit
Hash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3891 8504 3903 8509 3912 8487 3896 8477
TIME...MOT...LOC 2328Z 249DEG 16KT 3898 8502
HAIL...1.00IN
WIND...60MPH
$$
Novak1 follow-up statement
962
WWUS51 KILN 022338
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
738 PM EDT WED AUG 2 2017
INC029-115-KYC015-022348-
/O.CAN.KILN.SV.W.0218.000000T0000Z-170803T0000Z/
Ohio IN-Dearborn IN-Boone KY-
738 PM EDT WED AUG 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR OHIO...SOUTHERN DEARBORN AND
CENTRAL BOONE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3891 8504 3903 8509 3912 8487 3896 8477
TIME...MOT...LOC 2337Z 249DEG 16KT 3900 8496
$$
NovakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:05 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 2, 4:05 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 405 PM EDT Wed Aug 2 2017 .SYNOPSIS... Daytime heating will result in scattered showers and thunderstorms the rest of the afternoon and then again Thursday. More storms can be expected as a cold front moves through the area on Friday. High pressure will build in for the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Scattered storms will continue through the late afternoon and diminish with the loss of heating early this evening. Locally heavy rainfall and gusty winds with minor downbursts will remain possible. Beyond early evening, expect little to no activity with partly cloudy skies. Lows will be a bit warmer than last night. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Weak troughing will persist across the region with minor disturbances moving through it. This will result in additional scattered showers and thunderstorms, primarily in the afternoon. However, there is the possibility of some activity lingering into the night in the northwest counties. Weak wind fields will result in unorganized storms with locally heavy rainfall and gusty winds the primary concern. Highs should be close to persistence. Lows will be in the mid to upper 60s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A fairly strong mid level short wave embedded in a broader upper level trough will pivot east across the southern Great Lakes Friday into Friday night. This will help drive an associated cold front east across the upper Ohio Valley through the day on Friday. The last couple of model runs have trended somewhat slower with the frontal passage and as as a result, our area will be in a somewhat more favorable position for thunderstorm development. As we destabilize ahead of the front through late morning and into the early afternoon, expect to see an increase in coverage along and ahead of the front across our area. Precipitation should then taper off fairly quickly from west to east through the mid to late afternoon hours as the front moves east. Mid and deep layer shear will be on the increase along and ahead of the front as wind fields increase ahead of the short wave. This will combine with the slower timing of the front to increase our severe threat, particularly across our eastern areas where the better instabilities should exist through mid afternoon. High pressure and a cooler, drier airmass will build in behind the front for the weekend. Highs on Saturday and Sunday will mainly be in the mid to upper 70s with morning lows in the mid to upper 50s. The 12Z GFS has trended faster with the approach of the next trough axis early next week but it is still slower than the past several runs of the ECMWF. As a result, will speed up pcpn chances heading into Sunday night and then linger a chance through the day on Monday. With the faster timing, will also go ahead and dry us out Tuesday into Wednesday. High temperatures will remain in the mid to upper 70s through mid week. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Scattered convection will occur during the early part of the TAF period. Difficult to time when these might affect any of the terminals, so maintained VCTS but tried to limited it to the hours when coverage would be greatest and therefore having the better chance of impacting the TAF sites. Some cumulus may linger through the night, although many places will clear. There will be an increase in cumulus towards 12Z and beyond. Scattered showers and thunderstorms will redevelop, but that far out in time have opted not to include mention of precipitation in the TAFs. OUTLOOK...Thunderstorms are possible Thursday afternoon through Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...JGL AVIATION...
Hazardous weather outlook, Aug 2, 4:07 PM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 407 PM EDT Wed Aug 2 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 407 PM EDT Wed Aug 2 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong cold front will cross the region Friday. Thunderstorms along and ahead of the front may become severe with damaging winds and large hail possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 5:21 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
521 PM EDT WED AUG 2 2017
OHZ046-055-056-022200-
Licking OH-Delaware OH-Franklin OH-
521 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...
SOUTHEASTERN DELAWARE AND SOUTHWESTERN LICKING COUNTIES UNTIL 600 PM
EDT...
At 521 PM EDT, radar indicated a strong thunderstorm near
Westerville, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Columbus, Newark, Westerville, Reynoldsburg, Gahanna, Granville,
Pataskala, Johnstown, Beechwood Trails, Granville South, Summit
Station, Etna, New Albany, Jersey, Alexandria, State Route 310 at
State Route 161 and Center Village.
This includes I-70 in Ohio between mile markers 117 and 119.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4006 8246 3993 8269 3994 8271 4014 8296
4026 8279
TIME...MOT...LOC 2121Z 316DEG 18KT 4015 8282
NovakSpecial weather statement, Aug 2, 5:54 PM EDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Wilmington OH 554 PM EDT WED AUG 2 2017 OHZ046-055-056-065-022245- Licking OH-Fairfield OH-Delaware OH-Franklin OH- 554 PM EDT WED AUG 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...NORTH CENTRAL FAIRFIELD...SOUTHEASTERN DELAWARE AND SOUTHWESTERN LICKING COUNTIES UNTIL 645 PM EDT... At 554 PM EDT, radar indicated a strong thunderstorm near Summit Station, moving southeast at 10 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Columbus, Newark, Westerville, Reynoldsburg, Gahanna, Heath, Granville, Pataskala, Johnstown, Beechwood Trails, Granville South, Summit Station, Etna, New Albany, Jersey, Kirkersville, Alexandria, State Route 310 at State Route 161 and Huber Ridge. This includes I-70 in Ohio between mile markers 115 and 123. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4008 8292 4019 8273 4002 8243 3989 8268 TIME...MOT...LOC 2154Z 314DEG 9KT 4008 8275 Novak
Local storm report, Aug 2, 6:34 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
634 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM FLOOD 5 NE GAHANNA 40.08N 82.81W
08/02/2017 FRANKLIN OH PUBLIC
WATER ON ROAD AT SR 605 NORTH OF DUBLIN GRANVILLE RD.
&&
BHAINESSpecial weather statement, Aug 2, 7:06 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
706 PM EDT WED AUG 2 2017
INZ073-075-080-022345-
Switzerland IN-Ripley IN-Ohio IN-
706 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTH CENTRAL RIPLEY AND
NORTHWESTERN SWITZERLAND COUNTIES UNTIL 745 PM EDT...
At 706 PM EDT, radar indicated a strong thunderstorm 10 miles
southwest of Dillsboro, moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Pleasant, Fairview, Bear Branch, East Enterprise, Center Square,
Cross Plains, Allensville, Aberdeen, Markland, Jacksonville and
Avonburg.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3896 8522 3896 8513 3895 8513 3896 8512
3894 8512 3894 8510 3895 8508 3895 8507
3896 8507 3895 8506 3895 8491 3878 8496
3878 8499 3885 8520 3891 8520 3891 8523
TIME...MOT...LOC 2306Z 285DEG 13KT 3889 8516
NovakSpecial weather statement, Aug 2, 7:08 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Wilmington OH 708 PM EDT WED AUG 2 2017 INZ066-074-OHZ070-077-030000- Franklin IN-Dearborn IN-Hamilton OH-Butler OH- 708 PM EDT WED AUG 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN... NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 800 PM EDT... At 708 PM EDT, radar indicated a strong thunderstorm 8 miles southeast of Brookville, moving southeast at 15 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Very heavy rain... Locations impacted include... Fairfield, Harrison, Bright, Ross, Taylor Creek, Blue Jay, Dunlap, Logan, Reily, New Haven, St. Leon, Scipio, West Harrison, Cedar Grove, Mount Carmel, Interstate 74 at US Route 52, Rockdale, Sharptown, Layhigh and Okeana. This includes the following Interstates... I-74 in Indiana between mile markers 166 and 171. I-74 in Ohio between mile markers 0 and 5. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3936 8501 3948 8483 3932 8458 3917 8482 TIME...MOT...LOC 2308Z 320DEG 13KT 3937 8487 Novak
Special weather statement, Aug 2, 7:25 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
725 PM EDT WED AUG 2 2017
INZ074-075-080-KYZ091-OHZ077-030015-
Switzerland IN-Ohio IN-Dearborn IN-Boone KY-Hamilton OH-
725 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHERN DEARBORN...NORTH
CENTRAL SWITZERLAND...NORTHERN BOONE AND SOUTHWESTERN HAMILTON
COUNTIES UNTIL 815 PM EDT...
At 724 PM EDT, radar indicated a strong thunderstorm near Dillsboro,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Florence, Lawrenceburg, Greendale, Aurora, Rising Sun, Burlington,
Union, Dillsboro, Shawnee, Wilmington, French, Hartford, Aberdeen,
Pate, Belleview, Idlewild, Waterloo, Farmers Retreat, Bear Branch and
Petersburg.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3902 8512 3916 8478 3896 8468 3888 8510
3896 8513
TIME...MOT...LOC 2324Z 253DEG 18KT 3897 8504
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:01 PM EDT | Areal Flood Advisory | ILN | Dearborn | 3 hr |
| Aug 2, 7:06 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 39 min |
| Aug 2, 7:25 PM EDT | Special Weather Statement | ILN | Ohio | 50 min |
| Aug 2, 1:56 PM EDT | Special Weather Statement | ILN | Grant, Owen | 34 min |
| Aug 2, 2:13 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 3 hr |
| Aug 2, 2:29 PM EDT | Special Weather Statement | ILN | Owen | 31 min |
| Aug 2, 2:34 PM EDT | Special Weather Statement | ILN | Owen | 26 min |
| Aug 2, 3:07 PM EDT | Areal Flood Advisory | ILN | Owen | 3 hr |
| Aug 2, 3:30 PM EDT | Special Weather Statement | ILN | Lewis | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.